I have no idea what the B-12 would do to you on tx but I can tell you what it did to my husband...
He had bi lateral knee replacement surgery in both knees last January...His hemoglobin went from 140 to 60 overnight due to the great amout of blood loss during surgery...They gave him a "booster" B-12 and he had an allergic reation to it...Most people can do B-12 fine, but in his case he didn't so be careful...
Sorry about what happened to your husband. Could you be more specific to what kind of allergic reaction he had. My NP tells me there are no bad sides but based on your husband's experience, it doesn't hold through for anyone. On the other hand, my mother used to take monthly b12 shots and she has a bad reaction to almost drug but not the b12 shots.
he immediately got a fever, his BP went sky high and he tried to itch his knees...And the weird thing about it too, his hemoglobin didn't start to go up...It took almost a week before they noticed a difference and it was very slight...They gave him one shot of iron (probably the Canadian equivelant to Procrit) and his hemoglobin didn't reach pre surgery level for 2 months!..Now,this was a rare case, the staff was amazed that he had such a reaction...I only told you becasue I know you are having a real hard time now and you don't need anymore set backs...
I was tested for B12 last week. I don't have the results yet because the lab has apparent trouble with big day-glow stickers that say FAX PATIENT. I can see how that might be tricky for them, so I always call and gently explain that I'd like a copy, and yes my doctor did approve, that's why your copy has a big day glow sticker that says FAX PATIENT. Anyway, I spoke briefly with my nurse, but she didn't mention it, so I guess I'm reasonably normal, other indicators not withstanding ;-) The next time I talk to my nurse I'll pick her brain a little about when they react to B12 and post anything that might seem interesting.
I switched from Centrum Silver to an iron free mens multi from the Vitamin Shoppe. I think it may be a better pill based on the folowing analysis:
It costs more
It makes my pee yellow all day, no matter how much water I drink
The problem with your daglo sticker is the word "patient". I believe the customer service departments at most labs take a course in ignoring that word. Try same sticker next time without that word and see what happens. :)
Based on your recommendation (bigger, more expensive, pee's more yellow) I don't know what I was thinking when I bought Centrum Silver. Not to mention that the Vitamin Shoppe has such a catchy name and the store's are so well lit. Actually, I usually use the Solgar brand recommended by my brother. But in this case I just picked it off a list of vitamins recommended by a heptologist I respect. Plus the fact, that the "Silver" reminds me of how ancient I've become, especially lately. :)
That's the B vitamins. ;)